Tohoku Mathematical Journal

Foliations and subshifts

John Cantwell and Lawrence Conlon

Full-text: Open access

Article information

Tohoku Math. J. (2) Volume 40, Number 2 (1988), 165-187.

First available in Project Euclid: 3 May 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R30: Foliations; geometric theory
Secondary: 58F18


Cantwell, John; Conlon, Lawrence. Foliations and subshifts. Tohoku Math. J. (2) 40 (1988), no. 2, 165--187. doi:10.2748/tmj/1178228024.

Export citation


  • [C-C 1] J. CANTWELL AND L. CONLON, Poincare-Bendixson theory for leaves of codimension one, Trans. Amer. Math. Soc. 265 (1981), 181-209.
  • [C-C 2] J. CANTWELL AND L. CONLON, Leaf wise hyperbolicity of proper foliations, preprint, 1987.
  • [De] A. DENJOY, Sur les courbes definies par les differentielles a la surface du tore, J. Math. Pures Appl. 11 (1932), 333-375.
  • [Di] P. DIPPOLITO, Codimension one foliations of closed manifolds, Ann. of Math. 10 (1978), 403-453.
  • [Du] G. DUMINY, L'invariant de Godbillon-Vey se localise dans les feuilles ressort, preprint, 1982.
  • [G-L-W] E. GHYS, R. LANGEVIN AND P. WOLCZAK, Entropie geometrique des feuilletages, preprint, 1985.
  • [G-S] E. GHYS AND V. SERGIESCU, Sur un groupe remarquable de diffeomorphismes d cercle, I. H. E. S. preprint, 1985.
  • [He] G. HECTOR, Quelques exemples de feuilletages-especes rares, Ann. Inst. Fourier 2 (1975), 239-264.
  • [H-H] G. HECTOR AND U. HIRSCH, Introduction to the Geometry of Foliations, Part B, Vieweg, Braunschweig, 1983.
  • [In] T. INABA, Examples of exceptional minimal sets, preprint, 1986
  • [Ma] S. MATSUMOTO, Measure of exceptional minimal sets of codimension one foliations, preprint, 1986.
  • [Pi] P. S. PIERCE, Existence and uniqueness theorems for extensions of zero dimensiona compact metric spaces, Trans. Amer. Math. Soc. 148(1970), 1-21.
  • [Ra] B. RAYMOND, Ensembles de Cantor et feuilletages, Publ. Math. drsay, No.191-7 56.
  • [Sa 1] R. SACKSTEDER, On the existence of exceptional leaves in foliations of codimensio one, Ann. Inst. Fourier 14 (1964), 221-226.
  • [Sa 2] R. SACKSTEDER, Foliations and pseudogroups, Amer. J. Math. 87(1965), 79-102
  • [Sch] P. A. SCHWEITZER (Ed.), Some problems infoliation theory and related areas, Lectur Notes in Mathematics 652, Springer-Verlag, New York, 1978, 240-252.
  • [Ta] M. TAKAMURA, Reeb stability for leaves with uncountable endset (in Japanese), Master Thesis, Hokkaido Univ., 1984.
  • [Th] W. THURSTON, A local construction for foliations forthree-manifolds, Proc. Sympos Pure Math. 27, Amer. Math. Soc, Providence, R. I., 1975, 315-319.
  • [Wa] P. WALTERS, An Introduction to Ergodic Theory, Graduate Texts in Math. 79, Springer-Verlag, New York, 1982.